MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-509-10-09
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported the distractor gears got stuck and would not move forward or backward.Intended distraction was not reached, device was removed.
 
Additional Manufacturer Narrative
The stereo microscope investigation revealed surface damage.Further observation determined that there was no indication of material or manufacturing defects.The position of the movable foot plates are at the minimum.The review of the product device history records was performed on the lot number identified.In this investigation no anomalies were discovered.This concludes that the user turned in the wrong direction.The investigation results conclude that the root cause for the malfunction was a human error by the user.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7468131
Report Number9610905-2018-00043
Device Sequence Number19150889
Product Code MQN
UDI-Device Identifier00888118099754
UDI-Public(01)00888118099754
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
Report Date (Section F) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-509-10-09
Device Lot Number33236722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/02/2018
Event Location Hospital
Date Report to Manufacturer04/02/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;